MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA III COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA III COLONOVIDEOSCOPE
Model Number PCF-HQ190I
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The olympus scope was sent to an independent laboratory for culture testing and results are still pending.The investigation is ongoing and follow up with the customer is currently being performed.After culture testing, the device will be evaluated.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus that during routine microbiological testing, the evis exera iii colonovideoscope tested positive microbiological contamination 4 times.On 27oct2023 (local time), testing detected 100 colony forming units (cfus)/channel of escherichia coli and on 30oct2023 after retreatment, testing detected 3 cfu/channel of escherichia coli.On 31oct2023, after reprocessing with enziqure detergent, the device tested positive for 6 cfu/channel of pseudomonas aeruginosa and stenotrophomonas maltophilia.On 03nov2023, after additional reprocessing with enziqure detergent, the device tested positive for 6 cfu/channel of pseudomonas aeruginosa.All channels were sampled.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the customer completed cleaning disinfection and sterilization (cds) checklist, results of third-party testing, the device evaluation and the legal manufacturer's final investigation.The customer provided the cds processes performed at the user facility.The customer did confirm that there were no deviations or deficiencies concerning reprocessing of the scope.Additionally, the customer confirmed that there were no suspected patient infections due to the facility findings.The customer did not provide the specific steps taken during the cds process.Olympus provided the following result of the culture test, performed at the third-party labs: sampling date: nov 29, 2023 sampling from: all channels cfu: 1cfu bacterial identification: bacillaceae the device was evaluated where no abnormalities were found that could have led to the positive culture.The following defects were noted: - distal end cap cover --- damaged - bending section rubber glue --- separated - connecting tube protector --- missing - mouthpiece --- damaged - air/water cylinder --- scratched - suction cylinder --- scratched - up down knob --- angulation --- less or specified value however, these defects alone are not considered severe enough to cause a potential adverse event.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause could not be determined.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with the instructions for use (ifu) before repair, the results conformed to the regulation's recommendation.The following is included in the device ifu: "an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them." olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA III COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18238245
Report Number9610595-2023-18402
Device Sequence Number3225641
Product Code FDF
UDI-Device Identifier04953170416132
UDI-Public04953170416132
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K192793
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPCF-HQ190I
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2023
Supplement Date Received by Manufacturer01/15/2024
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown